MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE Q4 SYS W/PROX 20; COVERED YANKAUER

SAGE PRODUCTS LLC QCARE Q4 SYS W/PROX 20; COVERED YANKAUER
Model Number 6804
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Report received of a covered yankauer soft overmolded tip disengagement due to biting.Reportedly, a 42-year-old male patient with a history of cerebral palsy was admitted to the medical-surg unit at the facility on an unknown date with an admitting diagnosis of (respiratory syncytial virus) rsv.On (b)(6) 2026, a family member at bedside used the covered yankauer to attempt to suction the patient's mouth.A bite block was not in use.The patient bit down on the yankauer tube, behind the tip.The patient's family member attempted to pull the yankauer out of the patient's mouth.Eventually, the patient did open their mouth and the yankauer was removed.The patient then began to experience, increased heart rate, blood pressure and coughing.Staff then noticed that the tip was no longer attached to the yankauer and determined that the patient had aspirated the tip.The patient was transferred to the icu, sedated and administered a paralytic.He was intubated and a bronchoscopy was performed.The disengaged tip of the device was located in the patient's right mainstem bronchus and removed.The patient recovered from sedation and was extubated without issue.The patient did not experience any other adverse consequences or sequalae related to this event.The affected device and packaging were discarded.The reporter provided lot information for devices of the same product code in the supply area at the time of the event and returned a sample from this lot for evaluation.Although requested, no additional information was available.
 
Additional Manufacturer Narrative
The affected device was discarded.The complainant provided lot information for devices of the same product code in the supply area at the time of the event and returned a sample from this lot for evaluation.The complainant provided a photo from the bronchoscopy that showed the disengaged yankauer tip in the patient's lung before removal.No other photographs were provided.A visual/functional inspection on the returned device was performed.No signs of damage or defects were observed, and the soft over molded tip was securely attached to the device.The straw and soft overmolded tip components are supplied by a third party manufacturer and were inspected at incoming quality assurance prior to being used in the manufacturing process.The inspection for the returned device¿s lots indicated passing results for all attributes.A product history review was performed for the returned product code and lot.Per the product history record, all quality checks performed indicated passing results and all release criteria were met per the product drawing.A labeling review was performed.The directions state: ¿use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands." it was determined that the root cause of the covered yankauer soft overmolded tip disengagement was due to the patient biting on the device.Complaints related to yankauer tip disengagement will continue to be monitored and trended.

Brand Name
QCARE Q4 SYS W/PROX 20
Common Device Name
COVERED YANKAUER
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key24778654
Report Number0001419181-2026-00010
Device Sequence Number6134580
Product Code JOL
UDI-Device Identifier00618029841216
UDI-Public(01)00618029841216(11)250707(17)270420(10)104067
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6804
Device Catalogue Number6804
Device Lot Number104067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale